Is there a Cause for Peripheral Neuropathy in Medications?

 

In the human body, peripheral nervous system plays a vital role in connecting nerves from the brain and spinal cord (commonly referred to as central nervous system) to other parts of the body, such as the arms, feet, legs, hands, mouth, face, and other internal organs. Ideally, the main function of these nerves is to deliver vital signals concerning physical sensation back to the brain.

 

 

The above disorder, which is the Peripheral neuropathy, occurs when the nervous system of the body fails to function accordingly, because they are either destroyed or damaged. In other words, peripheral neuropathy disrupts the nerves from doing its normal body functions. For instance, the nerves might send signals of pain from a certain part of the body when in actual sense; there is nothing whatsoever causing pain(s). Alternatively, they might not send signals of pain even if there is something harming a certain part of the body. Medical research has revealed that there are several signs and symptoms of Peripheral neuropathy and it include the following:

 

· Of course, loss of sensation

· Numbness

· Abnormal sensations

· Tingling in feet or hands

· A feeling that you are putting on tight socks or gloves

· Thinning of the skin

· Sexual dysfunction (common in men)

· A drop in blood pressure

· Constipation

· Excessive sweating

· Digestion difficulties

· A shocking or buzzing sensation

· Sharp and stabbing pains

· Weakness

· Sensations will usually occur in the hands or feet

Medical experts and doctors explain that Peripheral neuropathy can be caused by several factors. Some of them include autoimmune disorders and infections, generalized diseases, injuries, toxins and alcohol, and medications. However, this article deals with the latter cause of Peripheral neuropathy. Neuropathy is one of the common side effects to certain types of medication, especially those drugs used in chemotherapy to treat cancer and those used to fight HIV/AIDS. In general, the following are some of the medication drugs that can cause Peripheral neuropathy:

 

 

· Anti-alcohol drugs such as Disulfiram

· Cancer medications such as Vincristine and Cisplatin

· Anticonvulsants such as Phenytoin

· Blood pressure or heart medications such as Amiodarone, Perhexiline, and Hydralazine

· Infection fighting drugs such as Nitrofurantion, Metronidazole, and Thaldomide

· Skin condition-medicinal drugs such as Dapsone

· Drugs to fight and treat bacterial infections

Conclusion

The list of medications that cause Peripheral neuropathy is just endless, and the above are more common. Nevertheless, the good news is that if you have the above disorder and it has been caused by any of the above underlying conditions, then, the disorder is highly treatable. Just visit your doctor in time for Peripheral neuropathy check-up and you will get the right medication and advices.

 

 

Now please visit my post on Natural Treatment of Peripheral Neuropathy